Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 111, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Nov 27, 2005, 9:43 PM CST for Dent County, Oregon County, Shannon County, Missouri. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 27, 2005, 9:43 PM CST (03:43 UTC)
- Expired
- Nov 28, 2005, 7:45 AM CST
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Dent County, MO, Oregon County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 173 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 27, 10:35 PM CST | FLASH FLOOD | Winona, MO | LOW WATER CROSSINGS IMPASSABLE IN WINONA AND SURROUNDING AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 280352 FFWSGF MOC065-149-203-281345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 943 PM CST SUN NOV 27 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... DENT COUNTY IN MISSOURI. OREGON COUNTY IN MISSOURI. SHANNON COUNTY IN MISSOURI. * UNTIL 745 AM CST. * AT 939 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED UP TO 2 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF SHANNON AND OREGON COUNTIES THIS EVENING. * TRAINING OF THUNDERSTORMS OVER THE AREA WILL CONTINUE MODERATE TO HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ALTON...BIRCH...TREE ...EMINENCE...SALEM...SUMMERSVILLE... THAYER...WINONA...AKERS...ALLEY SPRING...COUCH...DARIEN AND GLADDEN. REPORTS OF LOW LEVEL WATER CROSSING HAVE BEEN REPORTED FROM THE SHANNON COUNTY SHERRIFF ACROSS THE COUNTY THIS EVENING. LAT...LON 3776 9135 3651 9124 3652 9160 3772 9171 $$ GCC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Nov 27, 1:25 PM CST, 8 hours 18 minutes earlier.
Area forecast discussion, Nov 27, 1:25 PM CST, 8 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 125 PM CST SUN NOV 27 2005 .DISCUSSION... VERY EXPLOSIVE ATMOSPHERE IS BEGINNING TO TAKE SHAPE ACROSS EASTERN KANSAS AND EASTERN OKLAHOMA THIS AFTERNOON. 18Z KSGF SOUNDING IS SHOWING A VERY STRONG CAP...BUT THE UPPER LEVEL ENERGY BEGINNING TO SURGE NORTHEAST ACROSS OKLAHOMA/KANSAS AND TEXAS WILL BREAK THIS CAP BY LATE THIS AFTERNOON ACROSS THE FORECAST AREA. 0-3 KM STORM RELATIVE HELICITIES ARE ALREADY NEAR 400 M2/S2...WHICH IS MORE THAN SUFFICIENT FOR ROTATING STORMS IN THE LOWER ATMOSPHERE. A VERY STRONG JET STREAK IS NOTED ON SATELLITE ACROSS EASTERN OKLAHOMA WHICH IS ENHANCING LARGE SCALE LIFT ACROSS KANSAS AND OKLAHOMA. SATELLITE IMAGERY IS VERY INTERESTING IN TERMS OF VERTICAL DIFFLUENT FLOW AS INDIVIDUAL CLOUD ELEMENTS ARE RACING NORTH/NORTHEAST ACROSS THE FORECAST AREA WITH A STRONG EASTERLY COMPONENT ACROSS EASTERN MISSOURI. BREAKS IN THE OVERALL CLOUD SHIELD HAS ALLOWED FOR TEMPERATURES TO RISE TO NEAR 70 DEGREES...WITH 60S ELSEWHERE. MODIFIED SOUNDING AT KSGF WITH A TEMPERATURE OF 67 AND A DEW POINT OF 53 INDICATED CAPES AROUND 915 J/KG AND A CAP OF 160 J/KG. IF THE TEMPERATURE OR MOISTURE INCREASES ONLY SLIGHTLY TO 70 OVER 55...INSTABILITY WILL RISE TO 1500 J/KG WITH LITTLE CAP. THIS SYSTEM WILL MOVE THROUGH THE FORECAST AREA BY MIDNIGHT...WITH BLUSTERY CONDITIONS CONTINUING THROUGH MONDAY. MOISTURE WRAPPING AROUND THIS STRONG STORM SYSTEM TO THE NORTH...WILL ALLOW FOR SOME SPRINKLES...CHANGING OVER TO FLURRIES ACROSS MAINLY THE NORTHERN FORECAST AREA BY MONDAY AFTERNOON. .EXTENDED OUTLOOK... MADE LITTLE CHANGES BEYOND WEDNESDAY WITH ANOTHER COLD FRONT EXPECTED TO MOVE THROUGH THE REGION THURSDAY WITH ANOTHER STORM SYSTEM POSSIBLY AFFECTING SOUTHERN MISSOURI BY NEXT WEEKEND. THICKNESS VALUES AND MOISTURE REMAIN IN QUESTION...BUT DID ADD A CHANCE OF RAIN OR SNOW FOR NEXT WEEK. TEMPERATURES SHOULD REMAIN SEASONABLY COOL AS THE UPPER LEVEL PATTERN REMAINS WEST/NORTHWESTERLY. JLT && .AVIATION... FOR THE 18Z TAFS...A PATCH OF SCATTERED CLOUDS HAD OPENED UP OVER SOUTHWEST MISSOURI LATE THIS MORNING. SUNSHINE WILL ONLY ADD TO SURFACE INSTABILITY. EXPECT THUNDERSTORMS TO FORM OVER EASTERN KANSAS AROUND 21Z AND MOVE THROUGH THE KJLN AND KSGF TERMINALS BETWEEN 22-02Z. LLWS WILL ALSO BE A CONCERN IN ADVANCE OF THE CONVECTIVE LINE. ONCE STORMS CLEAR THE AREA...EXPECT WINDS...STRATOCUMULUS AND STRATUS TO PERSIST THROUGH THE REMAINDER OF THE TAF PERIOD. GAEDE && SGF WATCHES/WARNINGS/ADVISORIES... .MO...WIND ADV UNTIL 6PM SOUTHWESTERN COUNTIES. .KS...NONE. WFO SGF
Hazardous weather outlook, Nov 27, 3:25 PM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CST SUN NOV 27 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280600- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 325 PM CST SUN NOV 27 2005 ...SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE DAMAGING WINDS IN EXCESS OF 70 MPH. ISOLATED STRONG TORNADOES. AND HAIL UP TO THE SIZE OF HALF DOLLARS. AREAS AFFECTED AND TIMING: STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS LATE THIS AFTERNOON AND THIS EVENING. THIS EPISODE OF THUNDERSTORMS WILL LIKELY END PRIOR TO 2 AM. DISCUSSION: THE INGREDIENTS CONTINUE TO COME TOGETHER LATE THIS AFTERNOON AND THIS EVENING FOR A SEVERE WEATHER OUTBREAK WITH DAMAGING WINDS AND ISOLATED TORNADOES...SOME POSSIBLY STRONG. THIS ACTIVITY WILL LIKELY FORM INTO LINE SEGMENTS AND MINIATURE SUPERCELLS ALONG AN APPROACHING COLD FRONT WHICH WILL MOVE RAPIDLY EASTWARD ACROSS WESTERN MISSOURI AND THE MISSOURI OZARKS THROUGH THE EVENING. VERY STRONG WIND SHEAR WILL SUPPORT A THREAT OF TORNADOES AND WIDESPREAD DAMAGING WINDS. ALTHOUGH INSTABILITY REMAINS LIMITED...AND THE OZARKS REMAIN CAPPED DUE TO A STRONG INVERSION THIS AFTERNOON...THE STRENGTH OF THE APPROACHING UPPER LEVEL ENERGY WILL BREAK THIS CAP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTY WEST TO NORTHWEST WINDS IN EXCESS OF 30 MPH WILL OCCUR BEHIND SUNDAYS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 2 AND 4 PM ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI WHERE A TORNADO WATCH IS POSTED. PLEASE BE AWARE THAT THUNDERSTORMS WILL BE MOVING AT 55 TO 65 MPH ONCE THEY DEVELOP...THEREFORE SPOTTERS SHOULD BE PREPARED TO BE IN PLACE AND ACTIVATED AS SOON AS THUNDERSTORMS MOVE INTO THE COUNTY UPSTREAM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT / CRAMER
In the hours before
Local storm report, Nov 27, 9:09 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
909 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FUNNEL CLOUD 3 NW LOCKWOOD 37.42N 93.99W
11/27/2005 DADE MO TRAINED SPOTTER
0530 PM NON-TSTM WND GST SENECA 36.84N 94.61W
11/27/2005 61 MPH NEWTON MO AWOS
61 MPH WIND SPEED MEASURED BY AWOS
0545 PM NON-TSTM WND GST FORT SCOTT 37.84N 94.71W
11/27/2005 68 MPH BOURBON KS AWOS
68 MPH WIND SPEED MEASURED BY AWOS.
0545 PM FLASH FLOOD AVA 36.95N 92.66W
11/27/2005 DOUGLAS MO EMERGENCY MNGR
0610 PM NON-TSTM WND GST PINEVILLE 36.59N 94.38W
11/27/2005 58 MPH MCDONALD MO AWOS
58 MPH WIND SPEED MEASURED BY AWOS.
0640 PM NON-TSTM WND GST COLUMBUS 37.17N 94.84W
11/27/2005 61 MPH CHEROKEE KS AWOS
61 MPH WIND SPEED MEASURED BY AWOS.
0705 PM NON-TSTM WND GST DEERFIELD 37.84N 94.51W
11/27/2005 80 MPH VERNON MO LAW ENFORCEMENT
DEERFIELD FIRE REPORTED 80 MPH WIND GUST. RELAYED BY
VERNON COUNTY SHERIFF.
0712 PM TSTM WND DMG 5 S CAULFIELD 36.54N 92.10W
11/27/2005 HOWELL MO LAW ENFORCEMENT
FRONT PORCH AND BARN REPORTED DESTROYED NEAR YY HIGHWAY.
RELAYED BY WEST PLAINS SHERIFF OFFICE. POSSIBLE TORNADO
DAMAGE. STORM SURVEY MAY BE NEEDED.
0720 PM TORNADO 8 SE WEST PLAINS 36.65N 91.75W
11/27/2005 HOWELL MO EMERGENCY MNGR
POSSIBLE TORNADO. EMERGENCY MANAGER REPORTED NUMEROUS
TREES DOWN AND TWISTED. TWO TO THREE MOBILE HOMES
OVERTURNED. TWO INJURIES REPORTED. EMS RESPONDING.
0806 PM TORNADO POTTERSVILLE 36.70N 92.03W
11/27/2005 HOWELL MO BROADCAST MEDIA
POSSIBLE TORNADO. PORCH BLOWN OFF A HOUSE. BARNED DAMAGED
NEAR INTERSECTION OF HIGHWAY K AND KK.
0830 PM NON-TSTM WND DMG NEVADA 37.84N 94.35W
11/27/2005 VERNON MO EMERGENCY MNGR
LARGE TREE DOWN IN NEVADA. REPORT RELAYED TO CRAWFORD
COUNTY EMERGENCY MANAGEMENT THROUGH AMATEUR RADIO.
0840 PM NON-TSTM WND GST 2 NW EL DORADO SPRINGS 37.90N 94.05W
11/27/2005 70 MPH ST. CLAIR MO EMERGENCY MNGR
MULTIPLE 70 MPH GUSTS REPORTED ALONG VERNON...CEDAR...AND
ST.CLAIR COUNTY LINES. REPORT RELAYED TO CRAWFORD COUNTY
EMERGENCY MANAGEMENT THROUGH AMATEUR RADIO.
&&
GCLAYCOMLocal storm report, Nov 27, 9:22 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM NON-TSTM WND GST JOPLIN 37.08N 94.51W
11/27/2005 67 MPH JASPER MO ASOS
&&
GCLAYCOMLocal storm report, Nov 27, 9:25 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM NON-TSTM WND GST 2 N JOPLIN 37.11N 94.51W
11/27/2005 65 MPH JASPER MO ASOS
MEASURED AT THE ASOS
&&
GIZZILocal storm report, Nov 27, 9:30 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG POTTERSVILLE 36.70N 92.03W
11/27/2005 HOWELL MO LAW ENFORCEMENT
*** 2 INJ *** 4 MOBILE HOMES BLOWN OFF FOUNDATION. ONE
MOBILE HOME TOTALLY DESTROYED. OUTBUILDINGS DESTROYED.
DEBRIS IN TREES AND TREES UPROOTED. DAMAGE WAS REPORTED
IN THE POTTERSVILLE AREA...ALONG HIGHWAY AB. POSSIBLE
TORNADO DAMAGE. NWS STORM SURVEY WILL BE CONDUCTED ON
MONDAY.
0845 PM NON-TSTM WND DMG NEVADA 37.84N 94.35W
11/27/2005 VERNON MO LAW ENFORCEMENT
POWERLINES DOWN IN NEVADA.
0900 PM NON-TSTM WND DMG EL DORADO SPRINGS 37.88N 94.02W
11/27/2005 CEDAR MO PUBLIC
SIDING RIPPED OFF OF A HOUSE BY MULTIPLE WIND GUSTS
ESTIMATED AT 75 MPH.
&&
SCHULTZLocal storm report, Nov 27, 9:40 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM FLASH FLOOD EMINENCE 37.15N 91.36W
11/27/2005 SHANNON MO LAW ENFORCEMENT
SHANNON CO. SHERIFF OFFICE REPORTED WATER OVER LOW WATER
BRIDGES IN EMINENCE. ROADWAYS ARE IMPASSABLE.
&&
SCHULTZLocal storm report, Nov 27, 9:43 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM NON-TSTM WND DMG SAGINAW 37.02N 94.47W
11/27/2005 NEWTON MO LAW ENFORCEMENT
ROOF BLOWN OFF MOBILE HOME.
&&
SCHULTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 6:07 PM CST | Severe Thunderstorm Warning | SGF | Barry | 38 min |
| Nov 27, 6:26 PM CST | Tornado Warning | SGF | Howell | 64 min |
| Nov 27, 6:34 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 28 min |
| Nov 27, 6:52 PM CST | Severe Thunderstorm Warning | SGF | Dade | 23 min |
| Nov 27, 7:01 PM CST | Severe Thunderstorm Warning | SGF | Hickory, Polk | 37 min |
| Nov 27, 7:19 PM CST | High Wind Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 17 more | 6 hr |
| Nov 27, 7:22 PM CST | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 68 min |
| Nov 27, 7:23 PM CST | Severe Thunderstorm Warning | SGF | Benton | 33 min |
| Nov 27, 8:18 PM CST | High Wind Watch | SGF | Camden, Christian, Dallas, Dent, Douglas, Greene and 15 more | 5 hr |
| Nov 27, 8:27 PM CST | Tornado Warning | SGF | Shannon | 8 min |
| Nov 27, 10:09 PM CST | Flash Flood Warning | SGF | Howell | 10 hr |
| Nov 27, 11:34 PM CST | Wind Advisory | SGF | Dent, Douglas, Howell, Maries, Oregon, Ozark and 5 more | 93 min |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.